Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 2, 2016, 12:57 AM CDT for Lane County, Kansas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2016, 12:57 AM CDT (05:57 UTC)
- Expired
- Aug 2, 2016, 2:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Dodge City, KS
County Lane County, KS
The radar
The Dodge City radar (KDDC), 65 km from the middle of the area, began a volume at 06:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1770 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2662 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
768
WWUS83 KDDC 020557
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1257 AM CDT TUE AUG 2 2016
KSZ044-063-020700-
FINNEY KS-LANE KS-
1257 AM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY AND
SOUTHEASTERN LANE COUNTIES UNTIL 200 AM CDT...
AT 1257 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF DIGHTON...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN FINNEY
AND SOUTHEASTERN LANE COUNTIES.
LAT...LON 3834 10025 3826 10025 3826 10023 3807 10029
3818 10061 3836 10056
TIME...MOT...LOC 0557Z 283DEG 6KT 3826 10050
$$
HOVORKAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 1, 6:00 PM CDT, 6 hours 57 minutes earlier.
Area forecast discussion, Aug 1, 6:00 PM CDT, 6 hours 57 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 600 PM CDT MON AUG 1 2016 ...updated aviation... .SYNOPSIS... Issued at 314 PM CDT Mon Aug 1 2016 A weak upper level trough was traversing the western high plains region today. An associated weak surface trough was located in far western Kansas this afternoon. This boundary is expected to become stationary by late tonight across western Kansas. An upper level trough will be amplifying over the southern plains this week while a strong shortwave trough passes across the northern plains. This trough will push a cold front into northwestern or western Kansas by Thursday and Friday before becoming quasi-stationary. The upper level ridge over the southern plains will tend to discourage frontal penetration south of Kansas. But convective outflows could force the effective frontal boundary through the periphery of the ridge. && .SHORT TERM...(This evening through Tuesday) Issued at 314 PM CDT Mon Aug 1 2016 There is a chance of thunderstorms in far western Kansas this afternoon and evening along the aforementioned surface trough. Upper level winds were very weak so that large hail is not expected; but damaging wind gusts are possible. Thunderstorms will gradually die off tonight and then refire Tuesday afternoon as the surface boundary pulls up stationary across southwestern Kansas. Expect hot temperatures again on Tuesday with readings from 95 to 100. .LONG TERM...(Tuesday night through Monday) Issued at 314 PM CDT Mon Aug 1 2016 There is a chance of thunderstorms late Thursday through Friday as the aforementioned northern plains upper level disturbance pushes a cold front into western Kansas. It is too early to tell how far south this convection will make it due to a developing southern plains upper level ridge. There could be a strong thermal gradient by Friday between Hays and Medicine Lodge, especially if convective outflow is widespread across central Kansas. A low level baroclinic zone will remain across western or northwestern Kansas through the weekend and into next week along the northern periphery of the upper level ridge. Thunderstorm clusters can't be ruled out along this front, with the best chances in far western and northwestern Kansas. Temperatures will remain hot over south central Kansas, with slightly cooler readings possible near I-70, depending on where the effective frontal boundary is located. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 600 PM CDT Mon Aug 1 2016 Main aviation concern is if convection will impact the terminals. Watching CU across the area with development still possible across far western Kansas. Most likely terminal impacted is expected at KGCK and will maintain VCTS in TAF. Otherwise, VFR is expected. Winds S/SW 5-15 kt. && .PRELIMINARY POINT TEMPS/POPS... DDC 73 98 70 96 / 20 20 20 10 GCK 70 96 69 95 / 30 30 30 20 EHA 69 98 69 94 / 40 30 30 10 LBL 72 98 69 97 / 30 30 30 10 HYS 73 97 70 97 / 20 20 30 10 P28 74 101 73 100 / 10 10 10 10 && .DDC Watches/Warnings/Advisories... NONE. && SYNOPSIS...Finch SHORT TERM...Finch LONG TERM...Finch AVIATION...Sugden
Hazardous weather outlook, Aug 1, 8:47 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 847 PM CDT MON AUG 1 2016 KSZ030-031-043>046-061>066-074>081-084>090-030200- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 847 PM CDT MON AUG 1 2016 /747 PM MDT MON AUG 1 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY .SPOTTER INFORMATION STATEMENT... THERE ARE VARYING CHANCES FOR THUNDERSTORMS EVERY DAY EXCEPT FOR WEDNESDAY WHICH LOOKS DRY. THE MAIN THREAT FROM THESE STORMS IS DAMAGING WINDS. SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC
In the hours before
Special weather statement, Aug 2, 12:57 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1257 AM CDT TUE AUG 2 2016
KSZ044-063-020700-
FINNEY KS-LANE KS-
1257 AM CDT TUE AUG 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FINNEY AND
SOUTHEASTERN LANE COUNTIES UNTIL 200 AM CDT...
AT 1257 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15
MILES SOUTH OF DIGHTON...MOVING EAST AT 5 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN FINNEY
AND SOUTHEASTERN LANE COUNTIES.
LAT...LON 3834 10025 3826 10025 3826 10023 3807 10029
3818 10061 3836 10056
TIME...MOT...LOC 0557Z 283DEG 6KT 3826 10050
HOVORKAThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:29 PM CDT | Special Weather Statement | DDC | Lane | 31 min |
| Aug 2, 4:33 PM CDT | Special Weather Statement | DDC | Scott | 27 min |
| Aug 2, 4:58 PM CDT | Special Weather Statement | DDC | Lane | 62 min |
| Aug 2, 5:26 PM CDT | Special Weather Statement | DDC | Lane | 34 min |
| Aug 2, 6:11 PM CDT | Special Weather Statement | DDC | Kearny | 34 min |
| Aug 2, 6:13 PM CDT | Special Weather Statement | DDC | Scott | 47 min |
| Aug 2, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Scott | 12 min |
| Aug 2, 6:26 PM CDT | Special Weather Statement | DDC | Scott | 34 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.